Non abelian Reidemeister torsion and volume form on the SU(2)-representation space of knot groups  [ Torsion de Reidemeister non abélienne et forme volume sur l'espace des représentations du groupe d'un noeud dans SU(2) ]
Annales de l'Institut Fourier, Tome 55 (2005) no. 5, p. 1685-1734
Etant donné un noeud K dans la sphère tridimensionnelle et une représentation régulière de son groupe G K dans SU(2), on construit une forme torsion de Reidemeister non abélienne sur le premier groupe de cohomologie tordue de l’extérieur de K. Cette forme torsion de Reidemeister permet de définir une forme volume sur l’espace de représentations de G k dans SU(2). D’un autre point de vue, en s’inspirant de la construction originale de l’invariant de Casson, on construit une forme volume naturelle sur l’espace de représentations de G K dans SU(2). On établit enfin que ces deux points de vue en apparence distincts produisent en fait le même invariant topologique de noeuds.
For a knot K in the 3-sphere and a regular representation of its group G K into SU(2) we construct a non abelian Reidemeister torsion form on the first twisted cohomology group of the knot exterior. This non abelian Reidemeister torsion form provides a volume form on the SU(2)-representation space of G K . In another way, we construct using Casson’s original construction a natural volume form on the SU(2)-representation space of G K . Next, we compare these two apparently different points of view on the representation variety and finally prove that they produce the same topological knot.
DOI : https://doi.org/10.5802/aif.2136
Classification:  57M25,  57Q10,  57M27
Mots clés: groupe de noeuds, espace de représentations, forme volume, torsion de Reidemeister, invariant de Casson, représentation adjointe, SU(2)
@article{AIF_2005__55_5_1685_0,
     author = {Dubois, J\'er\^ome},
     title = {Non abelian Reidemeister torsion and volume form on the SU(2)-representation space of knot groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {5},
     year = {2005},
     pages = {1685-1734},
     doi = {10.5802/aif.2136},
     zbl = {1077.57009},
     mrnumber = {2172277},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_5_1685_0}
}
Dubois, Jérôme. Non abelian Reidemeister torsion and volume form on the SU(2)-representation space of knot groups. Annales de l'Institut Fourier, Tome 55 (2005) no. 5, pp. 1685-1734. doi : 10.5802/aif.2136. http://www.numdam.org/item/AIF_2005__55_5_1685_0/

[BZ] S. Boyer; X. Zhang Finite Dehn surgery on knots, J. Amer. Math. Soc., Tome 9 (1996), pp. 1005-1050 | Article | MR 1333293 | Zbl 0936.57010

[CF] R. Crowell; R. Fox Introduction to Knot Theory, Springer Verlag (1963) | MR 146828 | Zbl 0126.39105

[CS] M. Culler; P. Shallen Varieties of group representations and splittings of 3-manifolds, Ann. of Math., Tome 117 (1983), pp. 109-146 | Article | MR 683804 | Zbl 0529.57005

[Du1] J. Dubois Étude d'une 1-forme volume sur l'espace de représentations du groupe d'un noeud dans SU2, C. R. Acad. Sci. Paris, Sér. I, Tome 336 (2003), pp. 641-646 | MR 1988124 | Zbl 1039.57004

[Du2] J. Dubois Torsion de Reidemeister non abélienne et forme volume sur l'espace des représentations du groupe d'un noeud (2003) (Thèse, Universit’e Blaise Pascal, http://te1.ccsd.cnrs.fr/documents/archives0/00/00/37/82)

[Du3] J. Dubois A volume form on the SU(2)-representation space of knot groups (2005) (to appear in Algebraic and Geometric Topology, arXiv:math.GT/0409529, http://arxiv.org/abs/math.GT/0409529)

[GM] L. Guillou; A. Marin Notes sur l'invariant de Casson des sphères d'homologie de dimension 3, Enseign. Math., Tome 38 (1992), pp. 233-290 | MR 1189008 | Zbl 0776.57008

[He] M. Heusener An orientation for the SU(2)-representation space of knot groups, Topology and its Applications, Tome 127 (2003), pp. 175-197 | Article | MR 1953326 | Zbl 1019.57002

[HK] M. Heusener; E. Klassen Deformations of dihedral representations, Proc. Amer. Math. Soc., Tome 125 (1997), pp. 3039-3047 | Article | MR 1443155 | Zbl 0883.57001

[Kl] E. Klassen Representations of knot groups in SU(2), Trans. Amer. Math. Soc., Tome 326 (1991), pp. 795-828 | Article | MR 1008696 | Zbl 0743.57003

[Li] X.-S. Lin A knot invariant via representation spaces, J. Diff. Geom., Tome 35 (1992), pp. 337-357 | MR 1158339 | Zbl 0774.57007

[Mi1] J. Milnor A duality theorem for Reidemeister torsion, Ann. of Math., Tome 76 (1962), pp. 134-147 | MR 141115 | Zbl 0108.36502

[Mi2] J. Milnor Whitehead torsion, Bull. Amer. Math. Soc., Tome 72 (1966), pp. 358-426 | Article | MR 196736 | Zbl 0147.23104

[Pa] J. Park Half-density volumes of representation spaces of some 3-manifolds and their application, Duke Math. J., Tome 86 (1997), pp. 493-515 | Article | MR 1432306 | Zbl 0877.57009

[Po] J. Porti Torsion de Reidemeister pour les variétés hyperboliques, Memoirs of the Amer. Math. Soc., Tome 128 (1997) no. 612 | MR 1396960 | Zbl 0881.57020

[Re] K. Reidemeister Homotopieringen und Linsenräume, Abh. Math. Semin. Hamburg. Univ., Tome 11 (1935), pp. 102-109 | Article | JFM 61.1352.01 | Zbl 0011.32404

[Tu2] V. Turaev Introduction to combinatorial Torsions, Birkhäuser (2001) | MR 1809561 | Zbl 0970.57001

[Tu3] V. Turaev Torsions of 3-dimensional Manifolds, Birkhäuser (2002) | MR 1958479 | Zbl 1012.57002

[Tur1] V. Turaev Reidemeister torsion in knot theory (English version), Russian Math. Surveys, Tome 41 (1986), pp. 119-182 | MR 832411 | Zbl 0602.57005

[Wa] F. Waldhausen Algebraic K-theory of generalized free products, 1, Ann. of Math., Tome 108 (1978), pp. 135-204 | Article | MR 498807 | Zbl 0397.18012

[We] A. Weil Remarks on the cohomology of groups, Ann. of Math., Tome 80 (1964), pp. 149-157 | Article | MR 169956 | Zbl 0192.12802

[Wi] E. Witten On quantum gauge theories in two dimensions, Commun. Math. Phys., Tome 141 (1991), pp. 153-209 | Article | MR 1133264 | Zbl 0762.53063